COVID-19 May fatal blood clots – high risk for some women


Women who are pregnant or are taking estrogen with birth control or hormone replacement therapy may face a higher risk.

COVID-19 According to a new manuscript published in the journal of the Endocrine Society, pregnant or estrogen-taking women with pregnancy or hormone replacement therapy may have an increased risk of spotting clots, Endocrine.

One of the many complications of COVID-19 is the formation of blood clots in previously healthy people. Estrogen increases the likelihood of blood clots during pregnancy and in women taking birth control pills or hormone replacement therapy. When infected with COVID-19, these women may have an increased risk of blood clotting, and may have to undergo anti-clotting therapy or discontinue their estrogen medications.

“During this epidemic, we need additional research to determine whether women who have been infected with coronovirus during pregnancy should receive anticoagulation therapy or if women taking birth control pills or hormone replacement therapy discontinue them. Should, ”the study’s corresponding author Daniel I. Spratt, MD, of the Maine Medical Center at Portland, Maine and Tufts University School of Medicine in Boston, Mass., “Research that helps us understand how coronaviruses cause blood clots provides us with new knowledge May how blood clots are formed in others. Settings and how to prevent them. “

COVID-19 has many hurdles for research and understanding on the cause of blood clots, including estrogen therapy or the intersecting effects of pregnancy and will require new animal and tissue models.

Needs to explore potential interactions between physicians and basic researchers and between endocrinologists and hematologists SARS-CoV-2 – Virus that causes COVID-19 – and pregnancy or estrogen therapy that can direct clinical management.

###

Reference: “COVID-19 and Hypercoagulability: Potential Effects on Oral Contraceptives, Estrogen Therapy and Management with Pregnancy” 29 July 2020 Endocrine.

The manuscript co-authored Rafael J. Buchbaum, MD, is Tufts Medical Center and Tufts University School of Medicine.

Leave a Reply

Your email address will not be published.